Hail, Lake
- When
- April 19, 6:05 PM EST
- Where
- Lake County, Willoughby
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.633, -81.400
Penny size hail was observed.
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 19, 2:54 PM EST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 254 PM EST MON APR 19 2004 .DISCUSSION... GUSTY SW FLOW SHOULD CONT TO GRADUALLY DMNSH THIS EVE AS LOW PRES OVR QUEBEC CONTS TO MOV RAPIDLY OFF TO THE NE. HV RCVD NO REPORTS OF DAMAGE TDA BUT MANY AREAS HV GUSTED TO OVR 40 MPH. WL ALLOW ADVSRY TO END WITH NEW FCST ISSUANCE. CDFNT JUST ENTERING NW OH AND WL BE TO I-71 CORRIDOR ARND SUNSET. CLDS OVR WRN 1/2 OF FA HV THINNED THIS AFT AND THIS HAS ALLOWED TEMPS TO CLIMB INTO THE UPPER 70S. LI/S NOW BLO ZERO THIS AREA. LATEST VSBL STLT IMAGERY SHOWG LINE OF CU ALG BNDRY. WORRIED THIS LINE COULD BUBBLE UP AS IT MOVES INTO FA THIS EVE. THUS WL CONT WITH CHC WORDG EVE HRS MOST OF AREA. FCST SOUNDGS INDICATE SKIES SHOULD CLR LATER TGNT W BUT INVER ERN AREAS MAY ALLOW CLDS TO STAY A WHILE LONGER. MUCH COOLER TMRW WITH HIGH TO N OF FA. SHOULD SEE AN INCR IN CLDS DURG DAY AS NXT WRMFNT APPROACHES FM THE SW. MORE PRECIP TMRW NGT ALL AREAS WITH GD CONV ALG BNDRY AND LO PRES MOVG INTO WRN GRTLKS. FA SHOULD BE IN WARM SECTOR ON WED WITH SUM SUNSHINE LIKELY. ANOTHER ROUND OF CONVECTION LT WED INTO WED NGT AS CDFNT HITS REGION. MODELS IN DECENT AGREEMENT WITH THESE FEATURES AND SEE NO REASON NOT TO FOLLOW. GUID TEMPS IN BALLPARK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 515 AM EDT MON APR 19 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191114- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 515 AM EDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE... GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH ARE LIKELY OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS A RISK OF THUNDERSTORMS TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN... WINDS WILL INCREASE TO 20 TO 30 MPH AGAIN ON WEDNESDAY. HIGHER GUSTS ARE ALSO POSSIBLE. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
The Cleveland radar (KCLE), 45 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed around four miles south of Chesterland.
Penny size hail was observed.
Nickel size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed a few large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391602, 5391601, 5391600, 5391603, 5391604, 5391605, 5391606.